Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 3, 2012, 2:51 PM EDT for Levy County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 2:51 PM EDT (18:51 UTC)
- Expired
- Jul 3, 2012, 3:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 151 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2127 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
960
WUUS52 KTBW 031851
SVRTBW
FLC075-031915-
/O.NEW.KTBW.SV.W.0034.120703T1851Z-120703T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
251 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEVY COUNTY IN NORTHERN FLORIDA...
* UNTIL 315 PM EDT.
* AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF OTTER
CREEK...OR 5 MILES SOUTH OF CHIEFLAND...AND MOVING SLOWLY NORTH AT
5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRONSON AND MANATEE SPRINGS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS.
&&
LAT...LON 2959 8277 2957 8275 2957 8266 2954 8265
2954 8256 2948 8255 2949 8245 2916 8267
2923 8300 2947 8300 2952 8298 2954 8298
2960 8293
TIME...MOT...LOC 1850Z 189DEG 6KT 2940 8282
$$
14-MROCZKA1 follow-up statement
732
WWUS52 KTBW 031911
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
311 PM EDT TUE JUL 3 2012
FLC075-031921-
/O.EXP.KTBW.SV.W.0034.000000T0000Z-120703T1915Z/
LEVY FL-
311 PM EDT TUE JUL 3 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEVY COUNTY WILL
EXPIRE AT 315 PM EDT...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE GUSTY WINDS...HEAVY RAIN...AND LIGHTNING UNTIL IT FULLY
DISSIPATES.
LAT...LON 2959 8277 2957 8275 2957 8266 2954 8265
2954 8256 2948 8255 2949 8245 2916 8267
2923 8300 2947 8300 2952 8298 2954 8298
2960 8293
TIME...MOT...LOC 1911Z 189DEG 6KT 2943 8281
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:25 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jul 3, 1:25 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 125 PM EDT TUE JUL 3 2012 .SHORT TERM (TONIGHT - THURSDAY)... DIURNAL SEA BREEZE AND OUTFLOW BOUNDARY DRIVEN CONVECTION WILL LINGER THROUGH THE EARLY EVENING HOURS...THEN SHOULD WIND DOWN THEREAFTER WITH SKIES BECOMING PARTLY CLOUDY OVERNIGHT. DURING WEDNESDAY AND THURSDAY LITTLE CHANGE TO THE FORECAST IS EXPECTED. UPPER RIDGING OVER THE PLAINS WILL REMAIN IN PLACE AS WEAK UPPER TROUGHING DEVELOPS ALONG THE EASTERN SEABOARD TO THE EAST OF THE UPPER RIDGE. AT THE SURFACE HIGH PRESSURE WILL PERSIST FROM THE WESTERN ATLANTIC WEST ACROSS THE CENTRAL PENINSULA. SUFFICIENT MOISTURE AND INSTABILITY COMBINED WITH DAYTIME HEATING WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS (POPS 30 TO 40 PERCENT) DEVELOPING ALONG THE SEA BREEZE EACH DAY WITH STORM COVERAGE INCREASING OVER INTERIOR LOCATIONS EACH AFTERNOON AS THE EAST AND WEST COAST SEA BREEZE BOUNDARIES COLLIDE. TEMPERATURES WILL RUN A FEW DEGREES ABOVE NORMAL WITH HIGHS CLIMBING INTO THE MID 90S OVER INTERIOR LOCATIONS EACH AFTERNOON PRIOR TO THE ONSET OF CONVECTION WITH SLIGHTLY COOLER READINGS ALONG THE IMMEDIATE COAST DUE TO SEA BREEZE...WITH OVERNIGHT LOWS AROUND 70 NORTH AND LOWER TO MID 70S CENTRAL AND SOUTH. .LONG TERM (THURSDAY NIGHT - WEDNESDAY)... STAGNANT PATTERN WILL PERSIST THROUGH THE PERIOD. A LARGE U/L RIDGE OVER THE CENTRAL U.S. THURSDAY WILL GRADUALLY RETROGRADE THROUGH SUNDAY TOWARD THE ROCKIES AS A WEAK TROUGH DEVELOPS ALONG THE EASTERN SEABOARD ON MONDAY. THE TROUGH WILL LIKELY NOT EXTEND SOUTH OVER FLORIDA WITH A WEAK U/L RIDGE REMAINING OVER THE FORECAST AREA. WEAK SURFACE RIDGE AXIS ACROSS THE CENTRAL FLORIDA PENINSULA THURSDAY WILL LIFT NORTH OF THE FORECAST AREA FRIDAY AND SATURDAY WITH WEAK SOUTHEAST BOUNDARY LAYER FLOW DEVELOPING OVER THE REGION. THIS WILL ENHANCE CONVERGENCE ALONG THE WEST COAST SEA BREEZE BOUNDARY EACH DAY WITH AN INCREASE IN AREAL COVERAGE OF AFTERNOON THUNDERSTORMS...HOWEVER DEEP LAYER MOISTURE WILL REMAIN LIMITED. THIS WILL ALSO INCREASE THE CHANCE OF A FEW PULSE SEVERE THUNDERSTORMS EACH DAY. SURFACE RIDGE AXIS IS EXPECTED TO SHIFT SOUTH SUNDAY AND MONDAY WITH WEAK ONSHORE WESTERLY FLOW DEVELOPING WHICH WILL SHIFT AFTERNOON THUNDERSTORM ACTIVITY OVER THE INTERIOR AND SOUTHWEST FLORIDA. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. POPS WILL CONTINUE SLIGHTLY BELOW NORMAL FOR EARLY JULY. && .AVIATION... VFR CONDITIONS PREVAIL THROUGH 04/12Z. SCT TSRA WILL FORM LATER THIS AFTERNOON MAINLY OVER THE INTERIOR AND SW FL AND MAY IMPACT LAL... PGD...FMY...AND RSW. WILL INCLUDE VCTS/CB FOR THOSE SITES. LIGHT WINDS ARE IN THE PROCESS OF BECOME WESTERLY 6-9KT FOR THE AFTERNOON. A BROAD SFC RIDGE AXIS MOVES NORTHWARD WITH LIGHT AND MOSTLY VARIABLE WINDS OVER NIGHT AND INTO THE END OF THE TAF PERIOD. && .MARINE... SURFACE HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE CENTRAL PENINSULA THROUGH THE END OF THE WEEK AND INTO THE UPCOMING WEEKEND WHICH WILL PROVIDE TRANQUIL BOATING CONDITIONS ACROSS THE GULF WATERS. A LIGHT EAST SOUTHEAST WIND FLOW IS EXPECTED ALONG AND TO THE SOUTH OF THE RIDGE AXIS WITH A SOUTH TO SOUTHWEST FLOW TO THE NORTH...WITH AN ENHANCED ONSHORE SEA BREEZE COMPONENT DEVELOPING NEAR SHORE EACH AFTERNOON. && .FIRE WEATHER... HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS THROUGH THE END OF THE WEEK AND INTO THE UPCOMING WEEKEND WITH NO FIRE WEATHER ISSUES EXPECTED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 92 76 92 / 20 30 10 30 FMY 75 93 74 93 / 30 30 20 40 GIF 75 95 76 95 / 30 30 20 40 SRQ 73 91 74 91 / 20 30 10 30 BKV 69 93 68 93 / 20 20 10 20 SPG 78 92 79 91 / 20 30 10 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL LONG TERM...13/OGLESBY AVIATION...09/RUDE
Hazardous weather outlook, Jul 3, 4:55 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 455 AM EDT TUE JUL 3 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-032100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 455 AM EDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE INTERIOR AND SOUTHWEST FLORIDA WITH ISOLATED THUNDERSTORMS ELSEWHERE. ALTHOUGH A PULSE SEVERE THUNDERSTORM IS POSSIBLE...MAIN THREAT FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...WIND GUSTS OF 40 TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... SCATTERED AFTERNOON THUNDERSTORMS EACH DAY WITH GREATEST AREAL COVERAGE OVER THE INTERIOR AND SOUTHWEST FLORIDA. STRONG STORMS POSSIBLE EACH DAY WITH THE RISK OF A PULSE SEVERE THUNDERSTORM. MAIN IMPACT WILL CONTINUE TO BE WINDS OF 40 TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Special weather statement, Jul 3, 2:46 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
246 PM EDT TUE JUL 3 2012
FLZ039-031915-
LEVY-
246 PM EDT TUE JUL 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL LEVY COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 5 MILES NORTHWEST OF OTTER CREEK...OR 5 MILES SOUTH OF
CHIEFLAND...MOVING SLOWLY NORTH AT 5 MPH. THIS STORM WILL AFFECT
OTTER CREEK AND CHIEFLAND...UNTIL 315 PM EDT.
GUSTY WINDS UP TO 50 MPH ALONG WITH FREQUENT LIGHTNING IS EXPECTED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY
FROM TALL OBJECTS.
&&
LAT...LON 2957 8266 2954 8265 2954 8262 2923 8260
2923 8298 2947 8300 2948 8299 2951 8299
2952 8298 2954 8298 2957 8295
TIME...MOT...LOC 1845Z 183DEG 3KT 2940 8284
14-MROCZKAThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:09 PM EDT | Special Weather Statement | TBW | Hardee | 51 min |
| Jul 3, 2:46 PM EDT | Special Weather Statement | TBW | Levy | 29 min |
| Jul 3, 3:41 PM EDT | Special Weather Statement | TBW | Levy | 49 min |
| Jul 3, 4:59 PM EDT | Special Weather Statement | TBW | Lee | 46 min |
| Jul 3, 5:06 PM EDT | Special Marine Warning | TBW | 54 min | |
| Jul 3, 5:57 PM EDT | Special Weather Statement | TBW | Polk | 33 min |
| Jul 3, 6:13 PM EDT | Special Weather Statement | TBW | Highlands | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.